MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO SPECIFY; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR

MEDTRONIC MED REL MEDTRONIC PUERTO RICO SPECIFY; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Model Number 39565-65
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Pain (1994); Electric Shock (2554)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for failed back surgery syndrome and spinal pain.It was reported that the last surgery they had with their doctor the ins was taken out.Pt stated that health care provider (hcp) retired, so they had a different neurosurgeon now.Pt stated that they are having a cat scan done on friday as they were getting electrical current that went from the middle of their chest, under their breast, to their shoulder blade in their back and partly under their arm.Pt stated that the feeling comes and goes intermittently, however this morning it was there since before nine o'clock and it was getting pretty painful.Pt stated that the ins was removed on (b)(6) 2018.Pt stated that the lead was not removed as the lead was attached, so hcp didn't want to mess with the lead.Pt stated that they went to see dr.(b)(6) over a year ago and that hcp's pa said that since there was not an ins battery implanted they didn't know how to help them.Pt stated that they went to their primary care doctor for an ekg and x-rays and that everything looked fine and that hcp didn't know what could be causing the issue.Pt stated that they then went to see neurosurgeon, dr.(b)(6), however they weren't going to see hcp until after the cat scan results come back on friday; pt stated that they didn't know if they could wait that long.Pss advised the pt to seek medical attention as deemed necessary.Pt stated that they got a little nervous and were getting more nervous by the hour.Pss asked the pt if they knew where the lead was implanted; pt stated that a good estimation would be t3 or t4; pt stated that the ins was implanted in their right butt cheek.Pt stated that the ins worked really well for them and that they miss the ins.Pt's husband came on the phone and stated that they could see the lead way over to the left-hand side where it was disconnected on the x-rays.Caller stated that hcp gave them some options; caller stated that hcp was willing to put another implant in, so they could try to fix what was wrong with the present system that's implanted, or they could take the whole system out and potentially put in a new system at that same time.Caller asked depending on what hcp does or tries to do, would the pt have to pay the cost for a new implant; pss redirected the caller to hcp for further discussion.Additional information received.Patient reported hcp felt it was necessary in order to correct scoliosis left side.Had to pull and attach to rib to right side.Leads must have hindered it.Patient reported they have not used the stimulator since 2016.Patient reported extreme pain when they applied the charging disc to right buttocks.Belt caused pain in hips and stomach.Patient reported they don't know why the lead moved.Got pulsation in chest that pan under left breast, to armpit to left shoulder blade.Patient having a myelogram to see/located the runaway lead.Issue not yet resolved.2022-03-07 no new information.Please refer to 702012227 for the removal of the patient's ins.

Brand Name
SPECIFY
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key13723867
Report Number3004209178-2022-03098
Device Sequence Number20356137
Product Code LGW
UDI-Device Identifier00613994560322
UDI-Public00613994560322
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2015
Device Model Number39565-65
Device Catalogue Number39565-65
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date03/10/2022
Date Device Manufactured10/26/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale